Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 114, NWS New Orleans, LA

June 2, 2021Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2021, 6:06 PM CDT for Amite County, Pike County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 6:06 PM CDT (23:06 UTC)
Expired
Jun 2, 2021, 7:00 PM CDT
In force
54 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2036 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2036 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS54 KLIX 022306
SVRLIX
MSC005-113-030000-
/O.NEW.KLIX.SV.W.0114.210602T2306Z-210603T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
606 PM CDT Wed Jun 2 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Pike County in southern Mississippi...
  Southeastern Amite County in southern Mississippi...

* Until 700 PM CDT.

* At 606 PM CDT, a severe thunderstorm was located near Osyka, or 15
  miles south of Mccomb, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Magnolia, Osyka and Mccomb Airport. 

This includes Interstate 55 in Mississippi between mile markers 1 and
13.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3100 9026 3100 9061 3117 9054 3129 9026
TIME...MOT...LOC 2306Z 227DEG 22KT 3103 9054 

HAIL...0.75IN
WIND...60MPH
 
$$

CAB
2 follow-up statements
473 
WWUS54 KLIX 022311
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
611 PM CDT Wed Jun 2 2021

MSC005-022320-
/O.CAN.KLIX.SV.W.0114.000000T0000Z-210603T0000Z/
Amite MS-
611 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMITE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3100 9026 3100 9055 3115 9055 3117 9054
      3129 9026
TIME...MOT...LOC 2310Z 227DEG 22KT 3105 9051 

$$

MSC113-030000-
/O.CON.KLIX.SV.W.0114.000000T0000Z-210603T0000Z/
Pike MS-
611 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR PIKE COUNTY...

At 610 PM CDT, a severe thunderstorm was located near Osyka, or 13
miles south of Mccomb, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Magnolia, Osyka and Mccomb Airport. 

This includes Interstate 55 in Mississippi between mile markers 1 and
13.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3100 9026 3100 9055 3115 9055 3117 9054
      3129 9026
TIME...MOT...LOC 2310Z 227DEG 22KT 3105 9051 

HAIL...0.88IN
WIND...60MPH
 
$$

CAB
628 
WWUS54 KLIX 022323
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
623 PM CDT Wed Jun 2 2021

MSC113-030000-
/O.CON.KLIX.SV.W.0114.000000T0000Z-210603T0000Z/
Pike MS-
623 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN PIKE COUNTY...

At 623 PM CDT, a severe thunderstorm was located near Magnolia, or 11
miles south of Mccomb, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Magnolia.

This includes Interstate 55 in Mississippi between mile markers 2 and
9.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3105 9026 3102 9051 3111 9052 3129 9026
TIME...MOT...LOC 2323Z 234DEG 18KT 3108 9045 

HAIL...0.75IN
WIND...60MPH
 
$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:10 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 2, 4:10 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
410 PM CDT Wed Jun 2 2021

.SHORT TERM (Tonight through Friday Night)...
Active pattern will persist as upper level troughing stretching
from New England southwestward through Texas keeps the local area
in southwest flow aloft with a series of embedded disturbances
passing through the area firing off scattered to numerous showers
and storms as they transit the area. Greatest coverage should
generally be during the afternoon to early evening hours aided by
daytime heating. Not anticipating any stalling storms, but could
see locally heavy rainfall become a problem if any specific area
sees multiple rounds of storms in a relatively short time. Area
average rainfall over the next couple days is generally around an
inch, but expect that a few places will likely see higher amounts.

.LONG TERM (Saturday through Tuesday Night)...
Active pattern continues through the weekend and into the first
part of the week, though Saturday may be slightly less active.
Am carrying likely to categorical POPs Sunday through Tuesday. PW
values approaching 2 inches look to be likely, which would easily
lead to some efficient showers and storms. Generally carrying 1-3
inches of rain during the Sunday through Wednesday time frame and
undoubtedly some places will see substantially higher totals than
that. Still looks like area least at risk of heavy rainfall is the
MS coastal counties, though it can't be ruled out entirely if a
few storms align just right.

&&

.AVIATION...
Outside of showers and storms, VFR conditions should prevail
through most of the period. Patchy fog/low stratus could result
in MVFR or IFR conditions for a few hours near daybreak.
Otherwise, attempted to time any showers/storms that might affect
the terminals by inserting TEMPO groups, but short term amendments
may be needed at times to account for showers/storms outside of
those windows.

&&

.MARINE...

High pressure to the east will continue to promote onshore winds
through the remainder of the week, with relatively light winds
and low waves/seas. Winds averaging around 10-15kts can be
expected during the afternoon hours each day, with occasionally
higher gusts to gentle/moderate breeze. Scattered showers and
thunderstorms will be possible at any point through the upcoming
weekend and into early next week, with better coverage across
protected and near shore waters. The main threats in any one
stronger storm will be locally gusty winds, increased waves/seas
and dangerous lightning.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  85  69  84 /  50  60  30  50
BTR  72  85  71  84 /  40  70  20  60
ASD  72  86  71  85 /  40  60  20  50
MSY  75  87  75  85 /  30  60  20  50
GPT  74  85  73  85 /  40  50  20  50
PQL  72  85  71  86 /  30  40  20  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 2, 12:33 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 PM CDT Wed Jun 2 2021

LAZ064-075>078-021815-
Southeast St. Tammany-Western Orleans-Upper St. Bernard-Eastern
Orleans-Northwest St. Tammany-
1233 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS AND
SOUTHEASTERN ST. TAMMANY PARISHES...

At 1231 PM CDT, a strong thunderstorm was located over New Orleans
East, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Lake Catherine around 105 PM CDT.
  Slidell around 115 PM CDT.
This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 245 and 255, and
between mile markers 261 and 271.
 Interstate 12 between mile markers 80 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 4.
 Interstate 510 between mile markers 1 and 3.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3018 8956 3018 8961 3015 8961 3017 8962
      3016 8966 3015 8963 2997 8991 3005 8999
      3015 8989 3015 8985 3010 8984 3010 8981
      3017 8974 3015 8972 3018 8968 3018 8975
      3026 8989 3039 8976
TIME...MOT...LOC 1731Z 228DEG 17KT 3009 8992

TD
Special weather statement, Jun 2, 2:37 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
237 PM CDT Wed Jun 2 2021

MSZ081-022000-
Harrison-
237 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...

At 236 PM CDT, a strong thunderstorm was located 8 miles west of
Saucier, or 14 miles north of Diamondhead, moving northeast at 30
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Saucier.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3050 8931 3054 8935 3065 8934 3065 8925
      3068 8924 3068 8923 3067 8891
TIME...MOT...LOC 1936Z 235DEG 24KT 3058 8928

BL
Special weather statement, Jun 2, 4:35 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
435 PM CDT Wed Jun 2 2021

LAZ036-037-048-022245-
St. Helena-East Feliciana-East Baton Rouge-
435 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA...
SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...

At 434 PM CDT, a strong thunderstorm was located near Pride, or 8
miles south of Clinton, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clinton, Slaughter, Montpelier, Darlington and Pride.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3065 9104 3075 9114 3099 9083 3066 9059
TIME...MOT...LOC 2134Z 246DEG 17KT 3074 9100

CAB
Special weather statement, Jun 2, 4:52 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
452 PM CDT Wed Jun 2 2021

LAZ036-037-022300-
St. Helena-East Feliciana-
452 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT ST. HELENA AND SOUTHEASTERN EAST
FELICIANA PARISHES...

At 452 PM CDT, a strong thunderstorm was located near Pride, or 9
miles southeast of Clinton, moving east at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Greensburg, Montpelier, Darlington and Easleyville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3094 9057 3069 9057 3070 9085 3072 9085
      3072 9099 3077 9102 3099 9075
TIME...MOT...LOC 2152Z 252DEG 17KT 3076 9090

CAB
Special weather statement, Jun 2, 4:59 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
459 PM CDT Wed Jun 2 2021

LAZ034-046-047-022315-
Iberville-Pointe Coupee-West Baton Rouge-
459 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHERN
POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...

At 459 PM CDT, a strong thunderstorm was located near Atchafalaya
National Wildlife Refuge, or 7 miles southeast of Krotz Springs,
moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Port Allen, Addis, Brusly, Livonia, Maringouin, Fordoche, Rosedale,
Grosse Tete, Ramah, Erwinville and Lottie.

This includes Interstate 10 in Louisiana between mile markers 130 and
154.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3072 9135 3066 9134 3064 9129 3058 9131
      3056 9125 3051 9128 3052 9120 3042 9120
      3031 9126 3038 9163 3045 9164 3050 9171
      3050 9175 3051 9173 3056 9176
TIME...MOT...LOC 2159Z 259DEG 21KT 3048 9163

CAB
Special weather statement, Jun 2, 5:17 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
517 PM CDT Wed Jun 2 2021

LAZ075-076-MSZ080-022245-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
517 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH IN
SOUTHEASTERN LOUISIANA AND WEST CENTRAL HANCOCK COUNTIES...

At 517 PM CDT, a strong thunderstorm was located near Slidell, moving
north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Slidell, Pearl River, Lacombe and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 264 and 270.
 Interstate 12 between mile markers 75 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3023 8974 3029 8993 3050 8986 3044 8960
TIME...MOT...LOC 2217Z 200DEG 17KT 3033 8981

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:53 AM CDTAreal Flood AdvisoryLIXHarrison64 min
Jun 2, 2:37 PM CDTSpecial Weather StatementLIXHarrison23 min
Jun 2, 6:33 PM CDTSpecial Weather StatementLIXPike42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.